Multipoint Padé approximants converging to functions of Stieltjes' type

  • J. K. Gelfgren
Part II: Short Communications
Part of the Lecture Notes in Mathematics book series (LNM, volume 888)


A function of Stieltjes type can be written \(f(z) = \int\limits_a^b {\frac{{d\alpha (t)}}{{z - t}}}\) where a,b are extended real numbers and α(t) is a bounded, non-decreasing real function. In recent years some people have studied the convergence of Padé approximants to such functions. In this paper we show the geometric convergence to f for multipoint Padé approximants.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Achiezer, N.I. “The Classical Moment Problem”, Oliver and Boyd, Edinburgh 1965.Google Scholar
  2. [2]
    Baker, G.A. Jr. “Essentials of Padé Approximants”, Academic Press, New York 1975.zbMATHGoogle Scholar
  3. [3]
    Duren, P.L. “Theory of HP-spaces”, Academic Press, New York 1970.zbMATHGoogle Scholar
  4. [4]
    Freud, G. “Orthogonale Polynome” Birkhäuser Verlag, Basel und Stuttgart 1969.CrossRefzbMATHGoogle Scholar
  5. [5]
    Boncar, A.A. “On Convergence for Padé approximants to some classes of meromorphic functions” (Russian), Mat.Sb., 97(139)(1975), 607–629.MathSciNetGoogle Scholar
  6. [6]
    Goncar, A.A., Lopez, G. “On Markov's theorem for multipoint Padé approximation” (Russian), Mat. Sb. 105(147), (1978), 512–524.MathSciNetGoogle Scholar
  7. [7]
    Karlsson, J., von Sydow B. “The convergence of Padé approximants to series of Stieltjes”, Ark. Mat., 14(1976), 43–53.MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    Lopez, G. “Conditions for convergence of multipoint Padé approximants to functions of Stieltjes' type” (Russian) Mat. Sb. 107(149), (1978), 69–83.MathSciNetGoogle Scholar
  9. [9]
    Perron, O. “Die Lehre von den Kettenbrüchen”, band II, 3rd ed., Teubner, Stuttgart 1957.zbMATHGoogle Scholar
  10. [10]
    Stieltjes, T.J. “Recherces sur les fractions continues”, Ann. Fac. Sci. Toulouse, 8(1894), J, 1–122; 9 (1895), A, 1–47.MathSciNetCrossRefGoogle Scholar

Copyright information

© Srpinger-Verlag 1981

Authors and Affiliations

  • J. K. Gelfgren
    • 1
  1. 1.Department of MathematicsUniversity of UmeåUmeåSweden

Personalised recommendations